Ask an expert
Question

23 Sep 2008

Syndol-caused headache
Dear CD

My mother in law regularly gets headaches, and has been for the last few years. She has been for all kinds of checksups, but nothing specific could be found that causes the headaches. The only thing is, that she will not tell the doctors that she has to take Syndol almost every day, and only Syndols help for the pain. I'  m guessing that she has developed a dependency on Syndol? and is getting rebound headaches due to the paracetamol in it? I'  ve spoken to her a number of times, explaining that there are better pain meds available, and that she should ask her gp to help her get '  off'  the Syndol. She has done nothing to do so for the last 2 years since I started talking to her about it. Also, she takes in almost no fluids at all, maybe 2 cups of coffee and a small glass of juice, so the headaches could also be due to dehidration? Can you please suggest a plan of action on how to help my mother in law?

Thank you in advance!
Answer 409 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Anon
You are quite right, many patients get rebound headaches from chronic headache tablet use. I think try to convince her to go for physiotherapy - if this reduces the headaches she will probably use less medication. Let the physio talk her into drinking at least 6-8 glasses of water/rooibos tea per day!
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.